Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Questions about Methotrexate...


04-21-2006, 08:52 PM   #1
PIMA
 
Questions about Methotrexate...

my doc just started me on the Methotrexate shots tuesday.... i don't know much about the drug but i've been reading that it can cause hair loss... has anyone experienced this? and what other side effects has anyone had? i've only had one shot so far and it made me feel like crap... i didn't want to eat and i just felt wierd, i can't really describe it... am i going to feel like that every time i get the shot or just the first couple shots until my body gets use to it? anywho, any advice and info will help... thanks...

Erica
04-22-2006, 12:31 AM   #2
Rob17870
 
I posted this in the injection thread but my expierience with the meth is that there is some hair lose but after a little bit it slowed down for me. As for the crappy feeling try a folic acid and a tylenol b4 the shot. Good luck with it.
04-23-2006, 02:43 PM   #3
Sparrow
 
I'm going to be starting this soon as well and I'm not at all looking forward to it Alot of cancer patients use this also and my doctor warned it is similar to chemo therapy So I expect the worst including hair loss
04-23-2006, 02:52 PM   #4
ReeRee
 
Yes Sparrow, it is a widely used chemotherapy drug. I'm on the highest possible dosage of it and have been for a while now. Don't worry, your hair won't all fall out. It may thin out some, but you won't go completely bald or anything. The worst side effect for me is it makes me want to eat everything in sight. Which is good because I needed to gain some weight, but not as much as I have It does make me a little nauseous feeling the first day or two, but it's not all that bad. It's really done wonders for me. After 20 years of trying every med out there, we finally found one that seems to be working......so far.
04-23-2006, 02:55 PM   #5
Sparrow
 
thanks ReeRee, good to know its not too bad
04-23-2006, 02:57 PM   #6
ReeRee
 
You're welcome. I think you may just be pleasantly surprised. There are some pretty serious side effects you should watch for tho. I always look up my meds on webmd.com. Report any weird side effects to your doc immediately!

Oh and here's a tip. Always eat a little something before you take the injection. It helps with the pukey feeling.
04-25-2006, 11:45 AM   #7
ncgirl
 
I was the first patient that my doctor put on methotrexate back when it first came out. You doctor should check your liver periodically because it's realy not good for it. They do this by getting a blood sample. Also, it gave me nightmares. Don't ask me why! No hair loss though. Usually, that happens if you take HUGE amounts of it. Not the case for you.
04-26-2006, 11:29 PM   #8
ReeRee
 
I was the first patient that my doctor put on methotrexate back when it first came out. You doctor should check your liver periodically because it's realy not good for it. They do this by getting a blood sample. Also, it gave me nightmares. Don't ask me why! No hair loss though. Usually, that happens if you take HUGE amounts of it. Not the case for you.
Good point about the blood tests. My doc tests me once a month without fail. That is very important! So keep all your lab appointments while you're on it.

It doesn't give me the nightmares like Prednisone does. But it does make me have some really weird off-the-wall stupid very vivid dreams. And night sweats.

I'm also on the highest allowable dose and my hair is thinning out, but I'm far from bald if that's what you're worried about. Of course every person is different, so keep that in mind too.
05-18-2006, 08:34 PM   #9
Sparrow
 
hm im starting this tomorrow morning and kinda nervous about it, i really hope it works for me and i don't get a lot of side effects
05-18-2006, 09:03 PM   #10
Kossy
 
Sparrow said:
hm im starting this tomorrow morning and kinda nervous about it, i really hope it works for me and i don't get a lot of side effects
Good luck to you... Stay positive about it!!
05-18-2006, 09:09 PM   #11
Kate
 
alot of the side affects here sound like 6mp to me except injection form not tab form like i take are they similar???
05-19-2006, 09:28 AM   #12
Valentina
 
Ive been on MTX for almost a year.. the shots at first were too strong for me (passed out a few times) so they had to lower my dose and bring me back up slowly. I switched to MTX tablets a few months ago (Im also on Remicade, and they are supposed to work well together to keep me in remission)
I do notice, even on the tablets I still lose a lot of hair.. it seems to go in spurts, sometimes it slows down, but other times I lose a ton of it... and I still tend to feel pretty crappy when I take them, I find taking them with a ton of water and a really full stomach helps a lot. good luck, and hope you get used to the shots.
05-19-2006, 10:59 AM   #13
Sparrow
 
well just had my frist shot of it and feel ok so far, just have a tummy ache, still nervous i guess just because of my bad experience with remicade
05-20-2006, 02:44 AM   #14
rhiannonctr
 
I was only on it for a few monthns at the beginning of 2005, but I was sick as a dog everytime I took it (I was on tablet form) and my hair fell out by the handfuls--and it didn't stop when I stopped the methotrexate. It has taken about a year for my hair to stop falling out and start regrowing. I wasn't on it long enough to find any work arounds for the nausea--I just usually spent the day I took it in bed near the bathroom. Luckily my job allowed for this type of flex time. Good luck!
05-20-2006, 09:41 PM   #15
PIMA
 
i've been taking metho injections now for a little over a month (getting them done once every week)... the first 2 shots made me feel like crap.. it goes away... i don't have any problems now.. and i haven't really noticed my hair falling out... but, it takes 3 months for the med to start working... just to let you know... and when i was getting the upset stomach, all i did was eat some crackers or something bready and it usually helped... and for the females taking this it's a Category X drug meaning it causes birth defects and other problems.. i think also i've seen an article where they used this drug to cause abortions...
05-21-2006, 09:54 AM   #16
Jonny
 
Im thinking of taking this or Aza for my fistula sounds a bit worrying.Good luck everyone whos on it or trying it.
05-23-2006, 09:20 PM   #17
Sparrow
 
Well I'm not liking this methotrexate much at all. Ended up going to the hosp today and have some sort of infection now and apparently the hosp doctor gave me an antibiotic that you aren't suppose to take while on methotrexate Don't know what sort of infection it is and just hope I can talk to my GI tomorrow and see if he can help me out since he put me on the meth..just want the fever to go awayOh and jonny, I would try anything else before methotrexate..it seems pretty scarey even to me after reading up on it.
05-23-2006, 10:34 PM   #18
Kate
 
if its that bad try 6mp or aza first jonny
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Questions about Methotrexate...
Thread Tools


All times are GMT -5. The time now is 02:40 AM.
Copyright 2006-2017 Crohnsforum.com